MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*FX15RE40
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Udi - not required for product code.Implanted date: device was not implanted.Explanted date: device was not explanted.Pma/510(k)- k130520.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.A review of the device history record and product-release judgement record of the involved product code/lot# combination was conducted with no findings.Review of the blood gas data: information on blood flow rate or bsa was not provided for the investigation.(data 1) at the start of extracorporeal circulation, po2 was 74.2 mmhg, so2 was 94.2% and fio2 was 100%.(data 2) at 9:47, po2 was 296.8 mmhg, so2 was 99.9% and fio2 was 80%, indicating a decrease in fio2.The gas flow rate was reported as 0.5 l/min.(data 3) at 9:53, when the po2 had dropped to 51.2 mmhg, the so2 was 85.9%, indicating that the so2 decreased.The gas flow rate at this time was reported as 3 l/min.It should be noted that the fio2 was increased at 9:53; however, since the oxygenator was changed afterwards, the changes in svo2 could not be confirmed from the blood gas data.Based on the above, one of the possibilities is that svo2 decreased and po2 decreased due to insufficient oxygen supply or blood flow rate to the patient at 9:47.Ifu states: start gas supply with v/q=1, and fio2=100%, then make adjustments based on blood gas measurements.Measure blood gases and make necessary adjustments as follows.A.Control pao2 by changing concentration of oxygen in ventilating gas using gas blender.To decrease pao2, decrease fio2.To increase pao2, increase fio2.B.Control paco2 by changing the total gas flow.To decrease paco2, increase total gas flow.To increase paco2, decrease total gas flow.It is likely that the fio2 was not 100%, so the oxygen supply was insufficient; the gas flow rate was insufficient for the blood flow rate because v/q was not equal to 1.However, with no device return the exact cause of the reported event cannot be definitively determined based on the available information.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported the capiox device was used during the procedure.When the patient started doing extracorporeal circulation with fx oxygenator (lot: 191202k), the po2 was 74.2 mmhg.The flow rate was increased 0.5 l/m and po2 is 296.8.And po2 was suddenly dropped to 51.2 mmhg only at flow rate 3 l/m.The color of blood in output of oxygenator was black, and hospital decided to change to a new fx oxygenator.The po2 recovered and reached 520.2 mmhg new fx oxygenator.The doctor observed a blue color of arterial blood immediately after running process.The patient was not harmed.The procedure outcome was not reported.

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key12015264
Report Number9681834-2021-00110
Device Sequence Number4305636
Product Code DTZ
UDI-Device Identifier04987350701107
UDI-Public04987350701107
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue NumberCX*FX15RE40
Device Lot Number191202K
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2021
Initial Report FDA Received Date06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR
Patient Weight59